Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 78, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2022, 4:11 PM EDT for Dodge County, Laurens County, Telfair County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2022, 4:11 PM EDT (20:11 UTC)
- Expired
- May 22, 2022, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Laurens County, GA, Telfair County, GA
The radar
The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WUUS52 KFFC 222011
SVRFFC
GAC091-175-271-222045-
/O.NEW.KFFC.SV.W.0078.220522T2011Z-220522T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
411 PM EDT Sun May 22 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Laurens County in central Georgia...
Central Dodge County in central Georgia...
Northwestern Telfair County in central Georgia...
* Until 445 PM EDT.
* At 411 PM EDT, a severe thunderstorm was located over Five Points,
or 7 miles south of Eastman, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McRae, Eastman, Helena, Milan, Rhine, Chauncey, Union, Jay Bird
Springs, Five Points, Achord and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3194 8322 3212 8331 3230 8308 3223 8289
3216 8290 3213 8294 3211 8290 3201 8291
TIME...MOT...LOC 2011Z 235DEG 30KT 3209 8318
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:48 PM EDT, 23 minutes earlier.
Area forecast discussion, May 22, 3:48 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 PM EDT Sun May 22 2022 .SHORT TERM /Tonight through Monday Night/... Georgia remains under the influence of deep south to southwest flow bringing good moisture across the area. Upper lever high pressure remains locked over south Florida/Bahamas with several weak short waves moving through the upper level flow across GA. GFS/ECMWF in OK agreement with some differences noted in the surface solution and how fast the surface cold front will progress through the area. GFS develops an inverted trough by morning and a surface low which treks northeast along the stalled front. In any case tomorrow will see off and on showers and thunderstorms moving across the area. Convection this afternoon and evening will be mainly driven by weakening convection lifting north and northeast across the area from the Gulf. Thunderstorm development will be most likely along and east of I-75 with more summer time pop up variety expected across the rest of the forecast area. As the surface front approaches northwest Georgia late this evening isolated to scattered thunderstorm swill be possible across north Georgia...spreading south and east as the front slowly sags across the area tomorrow. The surface front washes out tomorrow night as low lifts to the northeast with convective chances diminishing. Temperatures will trend cooler through the short term and a blend of guidance temperatures looks reasonable. Atwell .LONG TERM /Tuesday through Sunday/... The moral of the story in the long term is wet and unsettled weather. Tuesday and Wednesday southwest upper level flow will remain in place with the State of Georgia sandwiched between a trough to the west and a ridge just to the east over the far western Atlantic. At the surface a stalled front will be settled over north GA with high pressure anchored over the western Atlantic maintaining south to southwesterly flow. This set up will open the door for anomalously high tropospheric moisture to move over GA, with PWATs of nearly 2 inches to reside over the region. Perturbations in the upper level flow will trigger afternoon diurnally driven rain showers and thunderstorms both days as the upper level trough to our west and associated cold front move east out of the Southern Plains. Thursday, the aforementioned upper level trough will close off as it and its attendant cold front ejects from the Plains towards the East Coast. Upper level divergent flow, surface cyclogenesis, daytime heating and copious amounts of moisture will combine to trigger heavy rain showers and thunderstorms. Severe parameters suggest that some storms could become severe. However, as mentioned previously the more pressing issue will be the flooding risk across north GA where storm totals continue to rise over 1.5 inches. Given how dry it has been across the Peach State recently and with a large mount of the state in abnormally dry drought status this welcomed rainfall might not cause as big an issue, but it does require some monitoring. Precipitation will wind down early Friday as we fall under northwesterly flow aloft with a high pressure at the surface. This pattern will favor drier weather with a return to 90 degree high temps by Sunday. 28 && .AVIATION... /Issued 201 PM EDT Sun May 22 2022/ 18Z Update... VFR conditions will deteriorate to MVFR after 06Z and then IFR after 09Z. Best chances for convection this afternoon and evening will depend upon an area spreading north and east from southeast Alabama. the best window for convection will be after 19Z in CSG, after 20Z in MCN and 21Z in ATL area and AHN. Winds will be SW initially at 5-10kts then shifting to the SE after 08Z with speeds 6kts or less. //ATL Confidence...18Z Update... Medium confidence on convective type and timing. Medium to high confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 66 82 64 78 / 50 80 60 60 Atlanta 67 79 65 77 / 50 80 60 60 Blairsville 61 75 61 72 / 70 90 70 60 Cartersville 65 78 63 77 / 60 90 50 60 Columbus 67 81 66 82 / 50 70 50 50 Gainesville 67 78 65 74 / 60 90 60 60 Macon 65 85 65 83 / 50 80 50 50 Rome 67 79 65 80 / 70 80 50 60 Peachtree City 65 80 64 79 / 50 80 50 50 Vidalia 69 88 67 84 / 50 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....28 AVIATION...Atwell
Hazardous weather outlook, May 22, 11:58 AM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1158 AM EDT Sun May 22 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1158 AM EDT Sun May 22 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible through late tonight. Some storms may be strong to severe and capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day from Monday through Friday. Some of the storms each day may be strong and capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 22, 2:49 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT Sun May 22 2022
GAZ078-079-221915-
Harris GA-Talbot GA-
249 PM EDT Sun May 22 2022
...Strong thunderstorms will impact portions of Talbot and Harris
Counties through 315 PM EDT...
At 248 PM EDT, a line of strong thunderstorms was along a line
extending from Mulberry Grove to Waverly Hall to near Junction City,
and moving northeast at 30 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hamilton, Talbotton, Manchester, Pine Mountain, Waverly Hall,
Woodland, Junction City, Geneva, Goat Rock Lake, Ellerslie, F.d.
Roosevelt State Park, Juniper, Cataula, Baughville, Flint Hill,
Mountain Hill, Prattsburg, Big Lazer Creek Wma, Fortson and Mulberry
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3287 8475 3284 8470 3286 8453 3275 8429
3274 8430 3272 8434 3268 8434 3268 8437
3256 8441 3255 8455 3252 8458 3253 8466
3258 8470 3261 8508 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3287 8519
TIME...MOT...LOC 1848Z 206DEG 28KT 3266 8499 3268 8472 3256 8446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 22, 3:10 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EDT Sun May 22 2022
GAZ066>070-221945-
Lamar GA-Upson GA-Troup GA-Meriwether GA-Pike GA-
310 PM EDT Sun May 22 2022
...Strong thunderstorms will impact portions of Meriwether, Pike,
Upson, Troup and southern Lamar Counties through 345 PM EDT...
At 310 PM EDT, a line of strong thunderstorms was along a line
extending from I 85 Welcome Center At Lanett to near Manchester to
Fickling Mill, and moving north at 40 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, Thomaston, Barnesville, Zebulon, Greenville, Manchester,
West Point, Hogansville, Pine Mountain, Woodbury, Luthersville,
Milner, Warm Springs, Molena, Yatesville, Williamson, Meansville,
Aldora, Lone Oak and Gay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3316 8512 3320 8511 3317 8508 3322 8494
3322 8486 3319 8486 3322 8485 3322 8451
3319 8450 3321 8444 3305 8404 3295 8404
3293 8412 3280 8412 3269 8420 3274 8424
3288 8450 3285 8457 3287 8518 3313 8524
TIME...MOT...LOC 1910Z 184DEG 35KT 3284 8519 3288 8458 3267 8418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 22, 3:22 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Sun May 22 2022
GAZ093>096-105>108-221945-
Macon GA-Peach GA-Crisp GA-Dooly GA-Houston GA-Wilcox GA-Bleckley GA-
Pulaski GA-
322 PM EDT Sun May 22 2022
...Strong thunderstorms will impact portions of eastern Macon,
Pulaski, Wilcox, Dooly, southwestern Bleckley, southeastern Peach,
southern Houston and eastern Crisp Counties through 345 PM EDT...
At 322 PM EDT, a line of strong thunderstorms was along a line
extending from near Montezuma to near Tremont to near Hatley, and
moving northeast at 30 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Hawkinsville, Vienna, Abbeville, Unadilla,
Rochelle, Byromville, Pineview, Pinehurst, Pitts, Lilly, Dooling,
Hayneville, Browndale, Meadowdale, Elko, Mock Springs, Grove Park and
Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3200 8370 3227 8401 3257 8387 3237 8343
3185 8325 3185 8361 3181 8361 3181 8366
TIME...MOT...LOC 1922Z 232DEG 26KT 3232 8395 3204 8364 3186 8361
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 22, 3:27 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Sun May 22 2022
GAZ071-080>082-093>095-222000-
Macon GA-Peach GA-Monroe GA-Taylor GA-Bibb GA-Houston GA-Crawford GA-
327 PM EDT Sun May 22 2022
...Strong thunderstorms will impact portions of northeastern Macon,
western Bibb, southwestern Monroe, Peach, northeastern Houston,
Crawford and northeastern Taylor Counties through 400 PM EDT...
At 327 PM EDT, a line of strong thunderstorms was along a line
extending from near Culloden to near Knoxville to near Powerville,
and moving northeast at 45 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Fort Valley, Roberta, Warner Robins, Centerville, Byron,
Marshallville, Culloden, Robins Air Force Base, Nakomis, Lake
Tobesofkee, Houston Lake, Russellville, Powerville, Skipperton,
Horns, Miami Valley, Kathleen, Jack Brown Estates and Rutland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3260 8409 3272 8423 3271 8419 3272 8419
3273 8425 3273 8419 3280 8412 3293 8412
3293 8405 3304 8404 3293 8382 3273 8360
3267 8361 3264 8355 3253 8354 3249 8349
3241 8348 3240 8349 3257 8387 3233 8398
TIME...MOT...LOC 1927Z 213DEG 40KT 3282 8413 3276 8399 3258 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 22, 3:47 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Sun May 22 2022
GAZ052>059-066>071-082-222015-
Butts GA-Fayette GA-Monroe GA-Coweta GA-Troup GA-Heard GA-Jasper GA-
Meriwether GA-Pike GA-Henry GA-Lamar GA-Bibb GA-Clayton GA-Upson GA-
Spalding GA-
347 PM EDT Sun May 22 2022
...Strong thunderstorms will impact portions of Spalding, Fayette,
northern Meriwether, north central Bibb, Pike, Monroe, northeastern
Upson, Heard, southern Butts, southwestern Henry, northern Troup,
Coweta, south central Clayton, southwestern Jasper and Lamar Counties
through 415 PM EDT...
At 347 PM EDT, a line of strong thunderstorms was along a line
extending from near Standing Rock to near Alvaton to near Lake
Tobesofkee, and moving north at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Newnan, LaGrange, Griffin, Fayetteville, Barnesville, Forsyth,
Zebulon, Franklin, Peachtree City, Hampton, Tyrone, Senoia,
Hogansville, Grantville, Luthersville, Milner, Whitesburg, Brooks and
Ephesus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3343 8502 3346 8498 3344 8494 3348 8490
3350 8451 3315 8373 3313 8382 3303 8372
3285 8368 3302 8401 3290 8411 3310 8454
3303 8522 3343 8529
TIME...MOT...LOC 1947Z 182DEG 29KT 3308 8522 3316 8454 3288 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 22, 3:57 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT Sun May 22 2022
GAZ071>073-082>084-096-097-107-109-222030-
Wilkinson GA-Monroe GA-Baldwin GA-Bibb GA-Jones GA-Laurens GA-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
357 PM EDT Sun May 22 2022
...Strong thunderstorms will impact portions of southwestern Baldwin,
northwestern Laurens, Wilkinson, northwestern Dodge, Bibb, eastern
Pulaski, Twiggs, eastern Monroe, Bleckley and Jones Counties through
430 PM EDT...
At 357 PM EDT, a line of strong thunderstorms was along a line
extending from near Lake Tobesofkee to Bullard to near Gresston, and
moving northeast at 50 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Milledgeville, Dublin, Cochran, Gray, Jeffersonville,
Irwinton, Gordon, Chester, Ivey, McIntyre, Dexter, Dudley, Cadwell,
Toomsboro, Rentz, Danville, Payne, Montrose and Allentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3210 8335 3241 8348 3249 8349 3253 8354
3264 8355 3268 8367 3287 8388 3314 8382
3313 8381 3315 8368 3305 8318 3250 8287
3210 8333
TIME...MOT...LOC 1957Z 214DEG 42KT 3288 8384 3264 8352 3222 8329
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:40 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Webster | 50 min |
| May 22, 2:13 PM EDT | Special Weather Statement | FFC | Sumter | 17 min |
| May 22, 2:49 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 26 min |
| May 22, 3:10 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Troup, Upson | 35 min |
| May 22, 3:22 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Pulaski, Wilcox | 23 min |
| May 22, 3:27 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach | 33 min |
| May 22, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 31 min |
| May 22, 3:47 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Heard, Lamar, Monroe, Pike and 1 more | 28 min |
| May 22, 3:57 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Bleckley, Jones, Twiggs, Wilkinson | 33 min |
| May 22, 4:20 PM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| May 22, 4:29 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Laurens, Wilkinson | 31 min |
| May 22, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 38 min |
| May 22, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 38 min |
| May 22, 4:58 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Johnson, Washington | 32 min |
| May 22, 5:09 PM EDT | Special Weather Statement | FFC | Jeff Davis | 36 min |
| May 22, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Johnson, Washington | 40 min |
| May 22, 6:15 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| May 22, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.